Thunderstorm Wind, Bradley
- When
- May 4, 3:40 PM CST
- Where
- Bradley County, Farmville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.533, -92.183
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 4, 2:15 PM CST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 315 PM CDT THU MAY 4 2006 .SHORT TERM...TONIGHT THROUGH MONDAY REMNANTS OF INTENSE MCS CONTINUE TO ADVANCE EASTWARD AT THIS TIME WITH WELL DEFINED MCV OVER SOUTHWEST ARKANSAS. SYSTEM DROPPED IN EXCESS OF 4 INCHES OF RAIN ACROSS PARTS OF NORTH CENTRAL AND EAST CENTRAL ARKANSAS WITH FLASH FLOODING THE RESULT. NAM MODEL DID A SUPERIOR JOB THAN THE OTHER SHORT TERM MODELS WITH THIS EVENT ALTHOUGH GFS HAS HAD BEST RUN TO RUN CONSISTENCY. GFS FEEDBACK CONCERNS POSSIBLY CORRUPTING THIS MODEL MORE THAN ORIGINALLY SUSPECTED AND NAM MODEL MAY BE THE WAY TO GO ALTHOUGH DIFFERENCES BETWEEN THEM ARE NOT THAT LARGE. THAT BEING SAID ...WILL CONTINUE TO GO WITH A BLEND OF FORECAST SOLUTIONS WITH A LEAN TOWARDS THE NAM. PROGRESSIVE PATTERN WILL CONTINUE THROUGH THE SHORT TERM WITH NORTHERN STREAM REMAINING MORE AMPLIFIED. NORTHERN STREAM WILL CONTINUE TO CARVE OUT UPPER TROFS AND MOVE THEM ACROSS THE NORTHERN TIER OF THE COUNTRY. SOUTHERN STREAM DOES DEVELOP A TROF OVER THE WESTERN CONUS FRIDAY. MODELS CONTINUE TO ADVERTISE NUMEROUS WEAK WAVES KICKING OUT OF THIS FEATURE AND MOVING THROUGH THE MEAN FLOW WHICH REMAINS GENERALLY QUASI ZONAL OVER THE AREA THROUGH THE WEEKEND. LATEST SURFACE ANALYSIS PLACES FRONTAL BOUNDARY OVER NORTHWEST ARKANSAS WHICH HAS BASICALLY STALLED OUT AT THIS TIME. SEVERAL OUTFLOW BOUNDARIES EVIDENT AND CONVECTION ALREADY FIRING UP ON THEM. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE LIKELY TONIGHT AS THE FRONT MAKES ITS WAY INTO THE STATE AND INTERACTS WITH A SHORTWAVE EJECTING OUT OF THE SOUTHWEST CONUS FEATURE. SEVERE THREAT GREATLY DIMINISHED OVER THE CENTRAL AND NORTH AS ATMOSPHERE HAS BEEN WORKED OVER. CAN NOT RULE OUT SEVERE WEATHER THIS EVENING OVER THE SOUTHWEST PART OF THE STATE. LOCALLY HEAVY RAIN ONCE AGAIN A CONCERN TONIGHT WITH PWATS IN EXCESS OF ONE AND A HALF INCHES. FRONT WILL PROVIDE PLENTY OF LOW LEVEL CONVERGENCE AND ADEQUATE LIFT. WITH HEAVY RAIN HAVING FALLEN OVER MANY AREAS ALREADY...WILL CONTINUE THE FLASH FLOOD WATCH THROUGH THE NIGHT OVER THE NORTH AND CENTRAL PART OF THE STATE AND WILL BE EXPANDED A FEW MORE COUNTIES EASTWARD WHICH ALSO SAW SOME DECENT RAIN. FRONT MOVES THROUGH THE MAJORITY OF THE STATE TONIGHT BEFORE STALLING OUT ACROSS THE FAR SOUTH. WILL TAPER PRECIP CHANCES BACK SOMEWHAT FRIDAY AS IT LOOKS LIKE AREA WILL BETWEEN SYSTEMS MOVING THROUGH BUT MOISTURE WILL REMAIN ABUNDANT OVER THE REGION. NEXT SIGNIFICANT SYSTEM APPROACHES SATURDAY MORNING WITH RAIN ONCE AGAIN OVERSPREADING THE AREA DURING THE AFTERNOON AND CONTINUING THROUGH THE NIGHT. WILL TAPER OFF POPS EARLY SUNDAY AS LAST IN THE SERIES OF WAVES MOVES THROUGH AND HIGH PRESSURE TIRES TO BUILD IN FROM THE NORTH. WILL KEEP MONDAY DRY. TEMPERATURE GUIDANCE REMAINS ALL OVER THE PLACE BUT COOLER READINGS SEEM TO MAKE MORE SENSE THROUGH THE WEEKEND EXPECTED CLOUD COVER AND PRECIPITATION. WENT WITH A BLEND OF FWC/MAV NUMBERS AFTER THAT. && .LONG TERM...MONDAY NIGHT THROUGH THURSDAY NORTHWEST FLOW WILL BEGIN THE PERIOD ALOFT THEN TRANSITION INTO A ZONAL PATTERN TUESDAY NIGHT. A WARM FRONT WILL APPROACH FROM THE SOUTH MONDAY NIGHT AND TUESDAY BRINGING MORE MOISTURE INTO THE AREA. A COLD FRONT WILL APPROACH FROM THE WEST ON WEDNESDAY AND MOVE THROUGH THE AREA BY THURSDAY MORNING. INCREASED POPS FOR WEDNESDAY. TEMPERATURES WILL BE NEAR NORMAL TUESDAY AND WEDNESDAY THEN COOLER ON THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 61 74 58 71 / 80 50 40 50 HARRISON AR 52 68 51 64 / 90 40 30 40 HOT SPRINGS AR 62 73 60 71 / 80 50 50 60 PINE BLUFF AR 63 75 60 72 / 80 50 40 60 MOUNTAIN HOME AR 54 69 53 64 / 90 40 30 40 MONTICELLO AR 63 75 60 71 / 80 50 50 60 SEARCY AR 60 74 57 69 / 90 50 30 50 MOUNT IDA AR 56 71 56 68 / 80 50 50 60 RUSSELLVILLE AR 54 70 54 66 / 90 50 40 50 && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 AM FRIDAY FOR ARZ003-ARZ004-ARZ005- ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-ARZ022- ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037- ARZ038-ARZ039-ARZ043-ARZ044-ARZ045-ARZ046-ARZ047. && SHORT TERM...56 / LONG TERM...51
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1030 AM CDT THU MAY 4 2006 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1030 AM CDT THU MAY 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL COVER MUCH OF NORTHERN ARKANSAS TODAY. HEAVY RAIN IS LIKELY IN MANY AREAS AND SOME FLASH FLOODING IS LIKELY. A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF THE NORTHERN HALF OF ARKANSAS. THE RAIN MAY DECREASE LATER BRIEFLY...ESPECIALLY OVER THE SOUTHWEST PART OF THE STATE...BUT NEW THUNDERSTORMS WILL LIKELY DEVELOP LATER THIS AFTERNOON AND A NEW COMPLEX OF THUNDERSTORMS COULD BE IN PLACE BY EARLY TONIGHT WITH MORE HEAVY RAIN AND A RISK OF FLASH FLOODING. IN THE REST OF THE AREA...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON THEN MAY CONTINUE THROUGH TONIGHT. ISOLATED SEVERE STORMS WITH LARGE HAIL AND DAMAGING WIND WILL BE POSSIBLE AND LOCALLY HEAVY RAIN WILL ALSO OCCUR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL SLOWLY SINK TO THE SOUTH ACROSS THE AREA TODAY AND FRIDAY THEN SHOULD DROP TO THE SOUTH OF THE STATE. UPPER LEVEL LOWS WILL CONTINUE TO MOVE ACROSS THE AREA THROUGH SATURDAY. THIS WILL RESULT IN PERIODS OF SHOWERS AND THUNDERSTORMS FRIDAY THROUGH SATURDAY. HEAVY RAINS WHICH COULD RESULT IN SOME FLOODING... AND ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WIND WILL BE POSSIBLE. THUNDERSTORMS WILL TEND TO DEVELOP AROUND MIDDAY OR IN THE AFTERNOON AND INCREASE THROUGH THE AFTERNOON. COMPLEXES OF THUNDERSTORMS MAY DEVELOP BY EVENING AND CONTINUE THROUGH MOST OF THE NIGHT BEFORE DECREASING. RAIN WILL LIKELY BE AT A MINIMUM DURING THE MORNING. THE BEST CHANCE FOR ANY SEVERE THUNDERSTORMS WILL BE DURING THE AFTERNOON AND EVENING WHILE THE BEST CHANCE FOR HEAVY RAIN AND FLOODING WILL BE DURING THE NIGHT. CHANCES OF SHOWERS AND THUNDERSTORMS CONTINUE SUNDAY THROUGH WEDNESDAY. PRESENT INDICATIONS ARE THAT THE CHANCE OF HEAVY RAIN AND SEVERE WEATHER WILL BE LESS DURING THIS PERIOD...BUT COULD STILL BE POSSIBLE. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK 29
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1057 AM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 AM FLASH FLOOD SEARCY 35.24N 91.73W
05/04/2006 WHITE AR LAW ENFORCEMENT
FLOODING AT NORTH MAIN AND BYPASS ROAD. ONLY LARGE
VEHICLES CAN GET THROUGH.
1050 AM FLASH FLOOD NORTH LITTLE ROCK 34.79N 92.26W
05/04/2006 PULASKI AR EMERGENCY MNGR
RAILROAD UNDERPASS AT 4TH AND WEST BROADWAY CLOSED. ONE
SOUTHBOUND LANE OF JFK BLVD. CLOSED AT LOOKOUT DR.
&&
28The Little Rock radar (KLZK), 145 km away, was scanning. The volume nearest the first event began at 21:38 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510675, 5510676.